Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 24, 2021, 1:36 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 1:36 AM EDT (05:36 UTC)
- Expired
- Apr 24, 2021, 2:40 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
697 WHUS71 KGYX 240536 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 136 AM EDT Sat Apr 24 2021 ANZ150-152-241945- /O.NEW.KGYX.SC.Y.0036.210424T0536Z-210424T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 136 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
3 follow-up statements
859 WHUS71 KGYX 240705 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 305 AM EDT Sat Apr 24 2021 ANZ150-152-242100- /O.CON.KGYX.SC.Y.0036.000000T0000Z-210424T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 305 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
442 WHUS71 KGYX 240939 AAA MWWGYX URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Gray ME 539 AM EDT Sat Apr 24 2021 ANZ150-152-242100- /O.CON.KGYX.SC.Y.0036.000000T0000Z-210424T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 539 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
125 WHUS71 KGYX 241840 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 240 PM EDT Sat Apr 24 2021 ANZ150-152-241945- /O.CAN.KGYX.SC.Y.0036.000000T0000Z-210424T2100Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 240 PM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... A few gusts above 20 kt remain possible through this afternoon. $$ Watson
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 12:59 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 12:59 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1259 AM EDT Sat Apr 24 2021
.SYNOPSIS...
Temperatures will warm on Saturday as a ridge of high pressure
builds in from the west. Low pressure will pass south of the
region on Sunday bringing some rain before northwest winds
usher in drier conditions for Monday. A significant warming
trend is expected by the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Impacts...No significant impacts anticipated.
9:45 PM Update... Made some minor adjustments to temperatures
based on trends in observations. Dropped overnight forecast lows
some in the typically cooler spots. Also adjusted sky cover
based on latest satellite imagery, which shows a small area of
clouds approaching the International Border. Lastly, made some
adjustments to forecast lake wave heights for tomorrow, mainly
increasing them to 1-2 feet on Sebago. Otherwise the forecast is
well on track.
Previously...
730 PM...A few tweaks to grids based on current obs, bit overall
forecast for tonight is unchanged. It looks clear and cool, but
W winds stay enough to prevent decoupling in all but the most
sheltered valleys.
Previously...High pressure continues to build into the region
tonight, keeping things on the dry side and skies mostly clear.
The strong westerly breeze from the past couple of days will
subside overnight, though winds are not expected to go calm.
Lows tonight will range from near 30 in the northern NH to the
upper 30s to lower 40s in southern NH and along the coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
Impacts...Elevated fire weather danger possible Saturday
afternoon for southern portions of NH and southwestern ME with
gusty westerly winds continuing, drier air firmly in place, and
warmer temperatures expected. See the Fire Weather section
below for more information.
Much like today, not expecting anything in the way of sensible
weather on Saturday as high pressure continues to nose its way
into New England. We will keep the westerly winds, however, with
gusts to 20 mph expected in the late morning and afternoon.
Temperatures will also be much warmer then previous days,
generally reaching the upper 60s to lower 70s outside the
mountains.
Saturday night sees two low pressure systems approach from the
west, one passing through the Great Lakes and another emerging
off the mid-Atlantic coast. Any precipitation from these systems
should hold off until after sunrise Sunday, except possibly in
parts of far southern NH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Blocky 500 MB mid-latitude pattern across N Hemisphere continues
into next week, but the trend is for larger troughs and a lower
wave number, which may add to some added forecast confidence
down the line. Overall temps will average above normal in the
long tern forecast, as ridging becomes more dominant and the jet
shifts poleward.
However, to start the period off on Sunday, with highs in the
low to mid 50s. It will be rainy as well, but the rain is no
longer expected to be heavy and overall rainfall amounts will be
in the quarter to half inch range. Cold front pushes in behind
this system Sunday night with clearing expect Monday morning,
and highs around 50 in the mtns, to around 60 in srn NH.
Strong ridging aloft will build in from the SW on Tuesday and
the warming trend will begin with highs mostly in the 60s, and
generally sunny6 skies. The ridge will continue to build on
Wed/Thu, and there is potential for temps to push well into the
70s in some places with good mixing and sun, but there a few
possible flies in the ointment which could bring more clouds and
a even a few showers at times. The first of these is a weak wave
that rolls over the top of the ridge across srn Quebec on Wed,
and the second possible mid-upper lvl WAA on Thu, which could
produce a round clouds on Thu, so I have stuck with the model
blends for the most part which still keep highs both days in
the mid 60s N to the mid 70s S.
Models tend to want to bring a cold front through Fri or Fri
night, but this is low confidence given that its so far out in
time, and that models can break down Atlantic ridges a day or
two too soon at this time frame.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term...
Summary: A weak area of high pressure will move into the region
today before low pressure passes south of the region on Sunday
bringing increasing clouds and the potential for a period of rain.
Restrictions: VFR now through daybreak Sunday. A period of MVFR
CIGS and possibly VSBYS are possible in SHRA during the day
Sunday.
Winds: Light winds overnight will become west northwest 10G20kts for
the day today before diminishing to less than 5kts tonight. Winds
will remain light /<10kts/ on Sunday...likely turning to the south
across the region.
Lightning: No lightning expected through Sunday.
LLWS: Northwesterly winds aloft remain strong...with 2kft winds of
30kt+ bringing LLWS to the terminals. This will come to an end this
morning with no additional LLWS expected through Sunday.
Long Term...Improvement to VFR late Sunday and on Monday. VFR
is expected to hold Mon-Wed.
&&
.MARINE...
Short Term...Decided to drop the gale warning as we never really
saw any gales today, but it has been replaced with a SCA. Casco
Bay should be the first to come down below SCA criteria first,
but the rest of the marine zones can expect SCA conditions to
continue through much of the day Saturday.
Long Term...May need SCA in NW flow behind a cold front Monday.
&&
.FIRE WEATHER...
Saturday will see warmer temperatures with similar relative
humidity values to those seen today, but winds will be much
less strong. Still, gusts to 20 MPH look to be enough to bring
another round of elevated fire danger. In coordination with NH
officials, we will issue a Special Weather Statement early
Saturday morning highlighting the fire danger for the day.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
ANZ153.
Small Craft Advisory until 5 PM EDT this afternoon for
ANZ150>152-154.
&&
AVIATION...ArnottHazardous weather outlook, Apr 23, 7:27 PM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 727 PM EDT Fri Apr 23 2021 NHZ005>015-242330- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 727 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions are expected again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-242330- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands- 727 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and western Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001>004-242330- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll- 727 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-242330- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 727 PM EDT Fri Apr 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.